Facebook Pixel

coming off of ramipril

By September 29, 2012 - 11:08am
Rate This

Hello Ive lost 3 and half stone and just got one more to lose with W.watchers and my Dr. has weaned me off of Ramipril and my water pills Benzofluerthisamide (bet that is wrong spelling but they are very common). I was in Ramipril 5oo then cut to 250 my water pills Ive been off for a month now and my ankles are lovely and slim so all to the good. My question is Ive stopped the last of my Ramipril today and feel all woozy still (they were making me dizzy as evidently the weight loss has made my b.p. normal again. My Dr. has been great and is still monitoring my b.p. but I did not expect to still feel all dizzy and wooly headed tosay seeing I am off all medication. Please help

Add a Comment3 Comments

Well here I am again and again thanks to Missy reassuring me. I have lost all the wooly head and dizzyness which I sufferd for about a week after ceasing all my meds which the last to come off was the Ramiprile. I feel great and, thanks to the 3 and half stone weight loss with W.Watchers my ankles do not swell. I have the slim ankles of a 16 year old not a 63 year old which I am. Never felt or looked better. I do have a little vanity problem though. I look brilliant and have a sort of Marilyn Monroe sweater girl figre the type that is large bust small waist and wide hips. I have not problem with all this but Weight Watchers have given me the goal weight of 8st 12lbs with seeing I am only 4,11" tall and take size 4 shoes I expect they think it is right for me. I see a lovely well proportioned woman with ankles to die for and am full of life and energy. The thing is I simply cannot shift this last stone, I am sticking to the programme which is excellent and very well balanced but I'm stuck. Could there be such a thing as a natural weight set point and I have reached it. Is is worth me flogging a dead horse so to speak.

October 10, 2012 - 3:50am
EmpowHER Guest

Hi Pumpkin,

Thank you for your question. As with any medication, once you start them and once you are taken off of them, you will have some side effects. Drugs.com is a great source of information to find out what side effects are associated with most drugs. You can find yours here about ramipril http://www.drugs.com/sfx/ramipril-side-effects.html.

As you can see, dizziness is one of the general side effects from taking the meds and this is also true once you stop taking them. You will have to wait a couple weeks to probably feel normal again as it will take some time for the medication to wear off from your body. If you have any concerns, call your doctor immediately as coming off of any medication should be monitored closely by a treating physician.

I hope this helps and good luck.


September 30, 2012 - 5:50am
(reply to Anonymous)

Thank you for your kind reply Missy. I feel a lot better today and, I must say my Dr's surgery has been very good. The Dr took me off very slowly by halving the dose then taking me off the water pills and then another month ceasing all medication. I honestly thought I was going to have a stroke or something but feel so much better today. I am sure a lot is due to your reassurance. Thank you very much. Marcia. x

September 30, 2012 - 12:00pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Addictions Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!